MAUDE Adverse Event Report: SONOVA AG PHONAK AUDEO L-50R; HEARING AID, RECEIVER IN CANAL

SONOVA AG PHONAK AUDEO L-50R; HEARING AID, RECEIVER IN CANAL
Model Number 0500875P1
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Type of Reportable Event Serious Injury
Event or Problem Description
A hcp reported that a patient got blisters behind the ear due to hearing aid getting hot.The patient visited a doctor and was given a cream against burns to treat skin behind the ear.The patient stopped using the device.
 
Additional Manufacturer Narrative
This is an initial report.Manufacturer has requested for the device to be returned.Follow up will be submitted upon availability of any additional information.
 
Additional Manufacturer Narrative
The device was returned for analysis to the manufacturer.The device was received for analysis with over discharged battery.It was noted that the chemistry of the battery is faulty, and the battery was unable to retain charge nor to recharge.After exchange of the battery the device performed as normal, showing no temperature excess, exhibiting normal charge, normal discharge: normal operation was observed.It is converged that the battery suffered an internal failure (uncontrolled self-discharge due to a potential short), causing the device to heat up.There were no prior complaints made for the patient's device.In the follow up interview it was established that the patient's ear is healing.Similar risks that could potentially contribute to overheating of the device have already been considered and identified within the risk file.This is the final report.

Brand Name
PHONAK AUDEO L-50R
Common Device Name
HEARING AID, RECEIVER IN CANAL
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
minal maurya
750 n commons dr.
aurora, IL 60504
6308219589
MDR Report Key19990010
Report Number3005085999-2024-00018
Device Sequence Number7087376
Product Code OSM
UDI-Device Identifier07613389477665
UDI-Public(01)07613389477665
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0500875P1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown